MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 BARE AXIUM 3D COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 BARE AXIUM 3D COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-6-20-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that there was a non-detachment issue with the axium implant coil.The physician did not attempt to detach the coil with the instant detacher (id).They attempted to detach the coil with the manual method (breaking of the hypo-tube, an alternative detachment method presented in the instructions for use) 3 (three) times but without success.No patient injury was reported as a result of the event.The patient was undergoing embolization treatment of an unruptured fusiform aneurysm with a 6.5mm diameter.The patient's blood flow was normal and the vasculature was normal in tortuosity.The doctor didn't prepare the instant detacher (id) before the surgery.Used microcatheter to deliver the spring coil.A headway17 ( microvention) was used.No damage was noted to the pushwire.The patient was being treated for an unruptured, fusiform, basilar artery, dissecting aneurysm.The max diameter was 6.5mm.The blood flow and the vessel anatomy were both normal.No patient injury occurred.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the axium coil was returned for analysis.The actuator interface (ai) crimps and coupler tube were present and intact.The positive load indicator and break indicator were still intact.No evidence of mechanical or manual detachment attempt was found.The coin was present at the lumen stop.The implant coil was still attached to the pushwire.No damage was found with the shield coil.An in-house instant detacher was then used to detach the axium coil.The implant coil was successfully detached on the first attempt.No other anomalies were observed.Based on the analysis performed, the report of ¿non-detach¿ was confirmed as the axium coil was returned with the implant coil was still attached to the pushwire.However, the root cause could not be determined as the returned axium coil was successfully detached on the first attempt using an-house instant detacher.In addition, no damages were found with the returned axium coil.The reported that "the physician did not attempt to detach the coil with the instant detacher (id).The physician attempted to detach the coil with the manual method." however, no evidence of either method was attempted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BARE AXIUM 3D COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9348411
Report Number2029214-2019-01145
Device Sequence Number2722091
Product Code KRD
UDI-Device Identifier00836462010390
UDI-Public00836462010390
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberQC-6-20-3D
Device Lot NumberA837226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR